These are some comments that I found online as I was looking up Black Cohosh. I just bought some yesterday and now am wondering if I should take it.
I have some Evening Primrose also that I bought yesterday. Has anyone out there had problems with either of these? My doctor told me to try Remi Femin but that is soooo expensive so I opted to buy the Black Cohosh by itself. I don't want to start having problems that were not here before taking these. I am very curious to know if anyone has had any problems with either of these, or if they worked for them.
"Started Black Cohosh (only 75mg. daily) 2 months ago for hot flashes. Worked great! BUT ... developed chronic petechia on my forearms. Research revealed that Black Cohosh contains an anti-coagulant, coumarin, that can wreak havoc on blood platelets. Chamomile and Gingko Biloba also contains coumarin. Herbs can be very dangerous. Do your research before taking, and be alert to new symptoms."
"I so sincerely hope that I can relay this information regarding what I believe is a severe reaction between Black Cohash and Lipitor. On switching from Mevacor to Lipitor on 11/20/2002 I was also started on Black Cohash and advised to discontinue hormone's that I had been on for 30+ years. At this time my liver enzimes were 30. Under 35 is considered excellent. On 12/9/2002 I had lab work done again. My Liver function studies went from 30 to 160. I was advised to stop the Lipitor, but after searching the net I also discovered other problems with Black Cohash and Zocor. Could this be a bad mixture, the Zocor and the Lipitor. Any additional information I could get or pass on I will be so happy to do."
"took black cohosh (Remifemin) on my GYN's recommendation. After about 4-5 weeks, I developed a stiff neck and very sore shoulder muscles. I blamed everything else; new shoes, a flu, new medication... but then realized the most likely culprit was the black cohosh. I stopped taking it yesterday morning and am seeing a marked improvement in my neck and shoulder pain! I've heard of it causing headaches but not what I had. But, it must have been the cause because I'm slowly feeling improvement."